Menapause and no sleep

Hi I am at a loss what to do, on warfarin and starting the menapause. The hot sweats and constant migraines I am experiencing are bad & keeping me awake. The tiredness is now setting off my epilepsy now & making me exhausted & really tearful. Feel like I'm losing the plot. I know that all us woman have to go through it so please did anyone find anything that helped at all.

13 Replies

oldestnewest
  • I understand that you have difficulties with epilepsy and also taking Warfarin and without able to keeping it in range. No wonder! When we are not properly anticoagulated we feel bad. Also menopause.

    If I were you I would ask our friendly members here if they know another Specialist of Hughes Syndrome near Liverpool (was that the right city?) instead of Dr Martlew. I think I have heard of her before here.

    You do need a very skilled Specialist to help you. Have she tested your D-vit, B-12, Ferritin-levels and Thyroidea-panel and antibodies lately as it is important that they are at a high level. Were you allergic to LMW Heparin?

    As to the small petichies on your legs I also have them and my Doctors always look at them. Common to have together with autoimmun illnesses and blood-disorders.

    Best wishes from Kerstin in Stockholm

  • Thank you so much for your reply. I'm allergic to all heparin including LWM. I live 2 hours away from Liverpool but they say they do not have the facilities nearer to treat me in north wales. I'm not sure if they have done those blood tests recently, I will check though. They did take a lot of bloods recently for immunologists but I don't know what they tested for. I feel bad complaining as I know we all have our difficulties and all us females have to deal with menapuuse so I should be able to cope but just feel like I'm not 😣. You have a good point about seeing correct specialist, I think I will see if they will refer me to dr Hughes as although I've had this for years I just don't feel right anymore

  • Be aware that Thyroid and Menopause symptoms can over lap, it is crucial that you test you test your B12, D and Iron, and be aware that unfortunately only the TSH is done in Thyroid testing, I pay and do mine privately which is what made it show up in the first place, (a whole panel of tests), insomnia is also a symptom of that. I enclose below,, some links for you to look at, and yes re do your Hughes Syndrome/APS tests also. Mindfulness meditation and also following a sleep hygiene regime will also help, including the usual relaxation techniques.

    beh-mht.nhs.uk/Downloads/GP...

    thyroiduk.org.uk/tuk/about_...

    MaryF

  • Dr Martlew is my Dr as well. I liked her at first but she's quite straight and blunt.

    I'm seeing her on Wednesday and if I come out upset like last time I'm asking to be transferred to Prof Bates at same hospital.

    Sorry not hit menopause yet - I'm struggling with warfarin induced heavy periods! X

  • Hi She has always been really good with me, I do know what you mean about her being straight to the point though . She can sometimes come across as uncaring because she is so blunt. I used to be under dr toh there for many years before changing to see her. I hope it goes okay for you on Wednesday, I know what it's like my periods used to be a nightmare couldn't leave the house sometimes they were that bad but the longer I was on warfarin they eventually became less heavy ( don't really understand why) I've not heard of dr bates but live out of the area Hope they get it sorted for you

  • She is good and knows APS but I'm very fragile at the minute and need a caring Dr as well as a knowledgeable one! I'm just over sensitive to every remark Drs make. Hoping things will be ok on Wednesday thanks x

  • I went through the super heavy periods, which after asking my GP, how much blood is too much having suffered through heavy periods for most of my pre stroke life. As I mentioned to friends who wer bugging me about not having sought treatment earlier in life. At annual physicals, doctors only ask if you are regular they don't ask how heavy or frequent your cycles are I am from a family of women who had heavy cycles as they approached enopause, so I was never alarmed but with the blood thinners, it was like the scene of a crime scene.

  • I went through this and begged my Consultants for something to help, in the end and through my own research I ended up on Fluoxetine 20mg. They are originally prescribed for depression but they are also know to help with symptoms of Menopause. All I can say is they were a miracle for me. Hot flushes have gone completely and sleep has vastly improved. I hope this helps. I only started they just over a year ago and now I feel ready to come off them, slowly of course. My mood was also extremely low at the time and this was greatly improved. I did not experience any weight gain either as can be the case with HRT. It was my GP who prescribed this medication.

  • Thank you MrsBL. I have asked for HRT which they won't consider, they have given me one sleeping tablet a week. This is all done though my GP think I do need to discuss properly with my haematologist and ask about fluoxetine ( just looked Interactions and says can make epilepsy worse and not to be given with bleeding disorders) I will get them to check it out for me though as feel like I'm losing the plot at the moment so open to any suggestions

  • Menopause perhaps but other issues are more important I think to start with. As Mary says if your bloods for Thyroidea are very important and if they are out of order as we have autoimmun illnesses other symptoms will show up!

    This is a really tricky illness as so many symptoms and disorder go hand in hand here and therefor it is so important to have a Doctor who is specialized in these disorders!!

    We have to fight for our health and first of all we must have a Doctor who we can communicate with and who undestands what we say. If you are not satisfied with the way your Doctor handle your symptoms perhaps she does not know enough of Hughes Syndrome and autoimmun illnesses. Change to a better doctor if you are talking different languages. It is not your fault!

    Kerstin

  • I have has readings of intermitent under active readings in the past. They never treated me as said I was underweight at the time & medication would cause me to lose further weight. I will ask about rerunning another test & ask if they will do a full screen. Seems to me that so many symptoms with this illness that sometimes hard to know what is causing what at times 😒 I really do appreciate all your advice thank you

  • I went through a hysterectomy & wasnt allowed hrt. They gave me Clonidine for sweats (usually given for high blood pressure). As I went cold turkey - 6 mths menopause rather than years. I wouldnt have got through it without.

    Not sure of contras with migraines though.

  • Hiya, I use sage tea about every other day. My hot flashes aren't very bad though. But it does seem to make a difference. I also come across isoflavones a lot - but a this stage I still need to read more and am not taking them yet. Plus I would definitely consult your doctor before taking these. Also: stress is a trigger for hot flashes. So I recently started meditating again (just a few mornings a week for 20 minutes), this also seems to help. HRT was no option for me because of the APS.

You may also like...